MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME
Model Number KD-VC433Q-0720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the single use preloaded sphincterotome the knife wire broke immediately after applying high frequency to the subject device, it did not fell out of the body.The issue occurred during an endoscopic retrograde cholangiopancreatography (ercp) therapeutic procedure.The intended procedure was completed using a similar device and there were no reports of patient injury or harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer investigation results.Correction to h6.The device was evaluated, and the reported event was confirmed, the broken portion of the cutting wire was scorched and melted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of confirmation of the device and the investigation results in the past, a likely mechanism causing the broken cutting wire might be the following: 1.The device was not protruded enough from the endoscope until the rear end of the cutting wire was in the field of view.2.Due to the situation of ¿1¿ description, the cutting wire and the endoscope were being close to each other.3.The output was activated in state of ¿2¿ description.This might have led to an electrical discharge between the cutting wire and the distal end of the endoscope.4.An electrical discharge possibly occurred, and the cutting wire became hot instantly.That might have caused the cutting wire to break.5.Since the cutting wire was broken, it was felt that the cutting wire was no longer energized.It can be inferred that heat generated by an electrical discharge caused damage of the coated portion.The event can be detected/prevented by following the instructions for use which state: ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.¿be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.Insufficient output or unintended tissue injury may occur in case the cutting wire contacts the forceps elevator.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19710998
Report Number9614641-2024-01410
Device Sequence Number8604462
Product Code KNS
UDI-Device Identifier04953170399367
UDI-Public04953170399367
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC433Q-0720
Device Lot Number39V
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown